Patient Comments: Gastroparesis - Possible Causes

What do you believe was the cause of your gastroparesis?

Comment from: J.T., 65-74 Male (Patient) Published: May 19

I had blood clots in the legs and later to the heart. I believe something from this condition, or medication that I was taking, or I'm on now, is the cause of my gastroparesis. I had no problem before the clots.

Was this comment helpful?Yes
Comment from: Ebyn, 35-44 Female (Patient) Published: April 01

My gastroparesis (GP) started a couple of months after having a laparoscopy and hysteroscopy to address endometriosis and other reproductive diseases. I also have a hiatal hernia and GERD. After emergency room visits and poor care at my primary care physician's I went to a naturopath at which time he ordered a bowel sample test and a food elimination diet. We focused on getting the stomach enzymes more balanced, used DGL for heartburn. After several months I was feeling better and found out that I had numerous food sensitivities, including eggs. I am gluten free and vegan and had my GP well controlled. A few weeks ago I had a second abdominal surgery and my GP flared up. I didn"t know I needed to tell the surgeon so they could use different medications and anesthesia. I was told the anesthesia, stress of surgery, trauma to colon and bowel due to removal of endometriosis, and pain medications were the root of the new worsening. I can only eat 3 cups of solid food a day and still have minor symptoms.

Was this comment helpful?Yes
Comment from: Cookie Monster, 55-64 Female (Patient) Published: November 22

I only developed gastroparesis after surgery for a hiatus hernia. In fact my stomach had herniated into my chest cavity. I suffer every single day and my life is awful. I wish I had never had the surgery. I was hoping to fix the reflux but at what price. I also suffer fainting spells and being disoriented at times. I have lost nearly 14kg in weight and cannot afford to lose any more weight. I just want my quality of life back for both me and my family's sake.

Was this comment helpful?Yes
Comment from: usa, 35-44 Male (Patient) Published: July 29

My gastroparesis was idiopathic, I believe it was due to extreme binge eating. I still have problems with it when I eat the food that bothers me-usually greasy or overly spicy food. I do what my GI doc tells me "If it bothers you, leave it alone." and I am usually fine. The problem arises when I don't know if something bothers me, or if the cook throws a little extra spice in that I don't know about. I take Reglan and Protonix religiously, and it seems to work good for me.

Was this comment helpful?Yes
Comment from: Jpro, 65-74 Female (Patient) Published: May 10

My gastroparesis seems to be idiopathic. I've had IBS and stomach problems for many years, such as mild nausea and fullness. The latter two have always been resolved with antacids or, for a long time, Librax. I am currently able to eat better if I take a benzodiazepine an hour before eating.

Was this comment helpful?Yes
Comment from: jb, 45-54 Female (Patient) Published: July 25

The doc diagnosed mine as idiopathic. I believe it is directly related to severe stress I was under for over nine years.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Gastroparesis - Describe Your Experience Question: Please describe your experience with gastroparesis.
Gastroparesis - Diagnosis Question: How was your gastroparesis diagnosed?
Gastroparesis - Symptoms Question: What symptoms do you experience with your gastroparesis?
Gastroparesis - Treatment Question: What kinds of treatment, including diet and medication, have you tried for gastroparesis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.